Home
  >  
Section 70
  >  
Chapter 69,292

Diffusion approximation for an age-class-structured population under viability and fertility selection with application to fixation probability of an advantageous mutant

Soares, Cíntia.Dalila.; Lessard, S.

Journal of Mathematical Biology 79(6-7): 2069-2110

2019


ISSN/ISBN: 0303-6812
PMID: 31468115
DOI: 10.1007/s00285-019-01420-w
Accession: 069291791

In this paper, we ascertain the validity of a diffusion approximation for the frequencies of different types under recurrent mutation and frequency-dependent viability and fertility selection in a haploid population with a fixed age-class structure in the limit of a large population size. The approximation is used to study, and explain in terms of selection coefficients, reproductive values and population-structure coefficients, the differences in the effects of viability versus fertility selection on the fixation probability of an advantageous mutant.

PDF emailed within 0-6 h: $19.90